Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 20, NWS Northern Indiana

March 20, 2011

NWS Northern Indiana issued this small craft advisory at Mar 20, 2011, 10:26 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2011, 10:26 AM EDT (14:26 UTC)
Expired
Mar 20, 2011, 10:52 PM EDT
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WHUS73 KIWX 201426
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1026 AM EDT SUN MAR 20 2011

LMZ043-046-202230-
/O.NEW.KIWX.SC.Y.0020.110320T1426Z-110321T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1026 AM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. 

* WINDS: 15 TO 20 KNOTS WITH FREQUENT GUSTS OF 25 TO 30 KNOTS.

* WAVES: 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
420 
WHUS73 KIWX 202022
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 PM EDT SUN MAR 20 2011

LMZ043-046-210430-
/O.CON.KIWX.SC.Y.0020.000000T0000Z-110321T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
422 PM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. 

* WINDS: 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS.

* WAVES: 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
054 
WHUS73 KIWX 210252
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 PM EDT SUN MAR 20 2011

LMZ043-046-210400-
/O.CAN.KIWX.SC.Y.0020.000000T0000Z-110321T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1052 PM EDT SUN MAR 20 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

SOUTHEAST WINDS WILL GENERALLY REMAIN 15 KNOTS OR LESS BEFORE
VEERING WEST 10 TO 15 KNOTS OVERNIGHT. WAVES OF UP TO 2 FEET ARE
EXPECTED OVERNIGHT. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 4:26 AM EDT, 6 hours earlier.

Area forecast discussion, Mar 20, 4:26 AM EDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 AM EDT SUN MAR 20 2011

.SHORT TERM...
WKNG MCV NR KMTO ASSOCD/W EARLIER CONVN THAT ROLLED OUT OF ERN MO A
PRIMARY STUMBLING BLOCK NR TERM AS IT ESSENTIALLY CUTS OFF MORE SIG
MSTR FLUX INTO THE AREA LTR THIS MORNING. HWVR HIGHRES GUIDANCE FOR
THE MOST PART SUFFICIENTLY CAPTURES THIS FTR W/GREATER LL MASS FLUX
HOLDING WELL WWD THROUGH THIS MORNING. 00Z RAOBS OUT OF KDVN/KILX
CERTAINLY SPELL TROUBLE W/EXTREMELY DRY SUB CLD LYR AND SEEN IN
ISENTROPIC PROGS INDICATING 300-400MB COND PRES DEFICITS TO
OVERCOME AND THUS EVEN DOUBT VALIDITY OF GROSSLY CUT POP GRIDS GOING
FORWARD THROUGH THIS MORNING. SIMILAR CONCERNS THIS AFTN ESP IN
LIGHT OF CONSENSUS COLLOCATION OF LL THETA-E RIDGE AND MID LVL HGT
FALLS OVR ERN IA/WRN IL INVOF OF SFC FNTL ZONE AND AGAIN REDUCE POPS
ESP SOUTH.

EWD TRANSLATION OF WK FNTL BNDRY AND THETA-E RIDGE TONIGHT BODES
SOMEWHAT BETTER. HWVR DEGREE OF LL VEERING WELL SOUTH OF MID LVL
TROUGH CROSSING THE NRN LAKES AND LG SCALE ANTICYCLONIC SINK SEEN IN
CROSS SECTIONS WAVES A FLAG OF CONCERN WRT POPS/IMPLIED WX AND DOES
NOT VALIDATE A CAT MENTION NORTH THIS EVENING.

OTHERWISE BNDRY STALLS MON THROUGH SRN IN AS SECONDARY PLAINS
CYCLOGENESIS ENSUES IN RESPONSE TO SIG SW TROUGH SEEN OFF NRN CA
COAST THIS MORNING EJECTS INLAND THROUGH THE SRN ROCKIES. NEUTRAL LL
THERMAL ADVTN IN THE WAKE OF THIS...LL WRLY FLW AND STG INSOLATION
SHLD YIELD ANOTHER MILD SPRING DAY SIMILAR TO SAT. BUT WRLY LL FLW
SHLD AGAIN MAKE FOR A SIG LK BREEZE MODIFICATION INLAND ACRS SW MI
AND PERHAPS FURTHER INLAND PENDING TIMING OF UPSTREAM CYCLOGENESIS
OVR THE CNTRL PLAINS AND CONCURRENT DOWNSTREAM RESPONSE AS LL FLW
VEERS. THIS LEADS TO DEEPENING BAROCLINIC ZONE LATE MON NIGHT AND
SIG LL FRONTOGENETIC RESPONSE IN FACE OF INCREASING MASS FLUX.
TIMING THOUGH AT THIS POINT FVRS GREATER POP WEIGHTING ON TUE BUT
DOES FVR A SLGT NEWD LOW CHC POP EXPANSION.

&&

.LONG TERM...
TUESDAY THROUGH SATURDAY...A FRONTOGENETIC PATTERN WILL BE SETTING
UP AT THE BEGINNING OF THIS PERIOD WITH A STRONG HIGH PRESSURE AREA
TO THE NORTH AND A DEEP LOW PRESSURE AREA APPROACHING FROM THE WEST
WHILE THE SUBTROPICAL RIDGE EXTENDS INTO THE SOUTHEAST CONUS. THE
TEMPERATURE GRADIENT EARLY IN THIS PERIOD ACROSS THE FRONT WILL
LIKELY APPROACH 30 DEGREES OVER A DISTANCE OF ONLY 60 MILES.
THEREFORE...MAJOR TEMPERATURE FORECAST CHALLENGES ARE INHERENT WITH
PACKAGE. HAVE BLENDED THE OPERATIONAL RUNS OF THE ECMWF AND THE GFS
WHICH SUPPORT THE SURFACE LOW TRACKING WEST TO EAST ACROSS THE
FORECAST AREA WEDNESDAY. THERE MAY BE A BRIEF PERIOD OF FREEZING
RAIN OVER FAR NORTHEAST AREAS LATE TUESDAY NIGHT...BUT FOR NOW HAVE
JUST RAIN WITH OVERNIGHT LOW TEMPERATURES AT OR ABOVE FREEZING. ANY
RAIN WEDNESDAY NIGHT SHOULD MIX WITH AND CHANGE TO SNOW BEFORE
ENDING LATE WEDNESDAY NIGHT OR THURSDAY. MUCH COLDER AIR WILL SPREAD
INTO THE AREA FOR THE REST OF THE WEEK. THE GFS/MEX AND MEAN
ENSEMBLE AVERAGE TEMPERATURES STILL LOOK TOO WARM GIVEN THE FETCH OF
VERY COLD AIR UPSTREAM. COLDER TEMPERATURES ARE SUPPORTED BY THE
CANADIAN EPS GRAMS...SO PREFER A COLDER ECMWF/CANADIAN BLEND.
HAVE LOWERED TEMPERATURES A COUPLE OF DEGREES LATE IN THE WEEK.

&&

.AVIATION...
VFR CONDS XPCD THROUGH THE PD.

E/SE LL FLW EMANATING OUT OF POLAR RIDGE OVR THE ERN LAKES SHLD
CURTAIL EWD SHRA PROGRESSION OUT OF IL AS LLJ AND GREATER LL
THETA-E RIDGING REMAINS WELL WEST ACRS IA/WRN IL TDA. THUS DROPPED
ALL MENTION OF PCPN W/06Z ISSUANCE. SOMEWHAT BTR POTENTIAL EXISTS
TWD LATE EVENING VCNTY OF KSBN W/APCH OF WK SFC FNTL ZONE BUT WILL
HOLD OFF ON A MENTION IN LIEU OF LTR 12Z GUIDANCE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...T
Hazardous weather outlook, Mar 20, 4:33 AM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 AM EDT SUN MAR 20 2011

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-210845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
433 AM EDT SUN MAR 20 2011 /333 AM CDT SUN MAR 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY
MAINLY SOUTH OF HIGHWAY 30.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.